MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.5MM SYNOVATOR PLATINUM SERIES; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. 4.5MM SYNOVATOR PLATINUM SERIES; SAW, POWERED, AND ACCESSORIES
Model Number 72203523
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that during shoulder scope, there was shedding metal in the patient, it pop out from distal tip of shaver.The malfunction was solved with no significant delays or patient harm using a back up device.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A relationship, if any, between the subject device and the reported event could not be determined.A review of the instructions for use found: read these instructions completely prior to use.Periodic irrigation of the blade is recommended to provide adequate cooling of the blade and to prevent accumulation of excised materials in the surgical site.Ensure that suction of 128 mmhg minimum is flowing while the instrument is running.Excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.Irreversible damage to blades or burrs will result if they are run without the flow of irrigation (dry).A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.A review of risk management files found that the reported failure was documented appropriately.A review of the complaint revealed the patient impact beyond possible corrosion, local irritation/discomfort, and/or migration of the possible retained metal debris cannot be determined.Since there were no other complications reported, no further clinical/medical assessment is warranted at this time.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Internal complaint reference: (b)(4).

Brand Name
4.5MM SYNOVATOR PLATINUM SERIES
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11189418
Report Number1219602-2021-00155
Device Sequence Number3556289
Product Code HAB
UDI-Device Identifier00885554027839
UDI-Public00885554027839
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203523
Device Catalogue Number72203523
Device Lot Number50891668
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date01/18/2021
Supplement Report FDA Received Date06/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;